Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suggest treatment for gastritis

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6940 Questions
Question
Dear Doctor,
For last few months, i have been suffering from gastric problems. Im 32 years old , 5,5 inch height and 95 Kgs weight.. I was getting gas released continuously out from my mouth. Recently i started having heart burn and some times feels pinching on both side of the chest . Once gas was released, then heart burns and pinching stops or get reduced. Pinching starts immediately once after taking food. For last few days, i started getting pain in my both hands ( in arms) , shoulder , back of the body and throat track . I had visited to hospital yesterday and they had taken ECG. Gastroenterologist had reviewed the ECG and told that it was due to gastric only. Then i was directed to check with Gen.physicain where he told that there is some mild problem in ECG ( deviations in V1 to V3) and nothing serious as of now. I had BP of 160 / 80 during that time. Also he instructed me to undergo TMT test , liquid profile test to confirm the doubt. I had attached my ECG for your ref. Pls check and let me know do i have any heart symptoms or the my symptoms are due to gastric only.
Posted Mon, 18 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Shailja Puri 40 minutes later
Brief Answer:
History suspicious of GI abn, endoscopy suggested.

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.

Heart burn is a characteristic feature of gastritis.
Pinching sensation in the chest region, pain in both hands, arms, back of body and throat is indicative of heart related problem.
However, similar symptoms are also seen in gastritis.
Gastritis can lead to pain in chest and shoulders also.

As per your height you are overweight.
Overweight and obesity is also a risk factor for gastritis by affecting the tone of gastro-esophageal junction.

Your ECG is normal for all practical purposes.
However, a TMT is warranted because there is a risk factor (overweight and high systolic bp i.e. 160/80 mm Hg) for heart diseases.
A lipid profile will help to assess the lipid status of the body.

At the same time I would suggest you to get an upper gastrointestinal (GI)endoscopy to look at the status of the esophageal and gastric mucosa.
A biopsy from the gastric/ esophageal mucosa is needed to look for cause of gastritis.
Thus, you need to consult a gastroenterologist for clinical assessment and an upper gastrointestinal endoscopy.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for gastritis 3 days later
HI Doctor,

I got TMT test done and got the results as "Negative for Inducible Ischaemia". But still i feel pinching in my left hand some times and some times in back also . Also feel dizziness some times. I had not taken the BP tablet as prescribed by doctor . Will this high BP cause Dizziness. I had checked by BP 10 days bef where it was 110 only. How come within 10 days, it will raise to 160.
 
 
Answered by Dr. Shailja Puri 11 hours later
Brief Answer:
Drug for bp should be taken, consult orthopedician

Detailed Answer:
Hello and welcome to HCM,

The TMT test has ruled out a cardiac illness at this pint of time.
The pinching sensation in your left hand suggests that some other problem is causing this problem.
A nerve related disorder is suspected.
I would suggest you to consult an orthopedician for examination of musculoskeletal system and the nerves supplying this region.
Dizziness could be a manifestation of raised blood pressure.
Thus, I would suggest you to take the anti hypertensive drug.
The blood pressure can be raised since you are not taking medication.

Thanks and take care
Dr Shailja P Wahal
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for gastritis 9 hours later
Hi Doctor,

Im really worried to take BP table at my age ( 32) since i fear that once i take BP tablet, then it cant be stopped and it should be continued for life long. Is it true or we can stop the BP tablet once i have the BP in control.
 
 
Answered by Dr. Shailja Puri 2 hours later
Brief Answer:
Life style modification for bp control.

Detailed Answer:
Hello and welcome again,
High blood pressure can be managed initially with life style modifications.
Life style modifications include:
1, Taking regular exercise to reduce weight in case one is over weight.
2. To reduce central obesity or belly fat since belly fat is a isk factor for life style diseases.
3. Reduce salt in diet. No extra salt should be taken. Junk food is usually high in salt so consumption of junk foods should be reduced.
4. Fiber and water should be increased in diet.

These measures should be taken.
If these measures are able to control blood pressure then probably medication may not be required, however, if blood pressure still remains high despite all measures medication may have to be started.
However, life style modification will have to be continued even when you are on medication.

I would suggest you to still consult your treating doctor for clinical evaluation since your treating doctor is at better position to assess your state at this point of time.

Thanks and take care
Dr Shailja P Wahal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor